# SDR CA050307013

- Difficulty date: March 3, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 33,651 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 8300 · Accessory Gearboxes
- Part: Planetary Gear
- Part number: 8679225
- Condition: Cracked
- Location: Gearbox
- Part time: 28,962 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE, THE OIL PRESSURE TREND WAS NOTICED TO HAVE DROPPED ABOUT 12 PSI IN RECENT DAYS. THIS TOGETHER WITH A BAD OIL SAMPLE INDICATED A PLANETARY CARRIER PROBLEM AS EXPERIENCED IN THE PAST BY THIS OPERATOR. THE ENGINE GEARBOX WAS DISASSEMBLED AND THE PLANETARY GEAR CARRIER WAS FOUND CRACKED. THE CRACKS ORIGINATED FROM THE OIL GALLERY PASSAGES.  THE ENGINE WAS REMOVED FOR REPAIR.
